Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 9, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Feb 16, 2006, 7:14 PM EST for Parke County, Vermillion County, Vigo County, Indiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2006, 7:14 PM EST (00:14 UTC)
- Expired
- Feb 16, 2006, 8:00 PM EST
- In force
- 46 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Parke County, IN, Vermillion County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 91 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 16, 4:55 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- -134 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 170014
SVRIND
INC121-165-167-170100-
/O.NEW.KIND.SV.W.0009.060217T0014Z-060217T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
714 PM EST THU FEB 16 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PARKE COUNTY IN WEST CENTRAL INDIANA
SOUTHERN VERMILLION COUNTY IN WEST CENTRAL INDIANA
NORTHERN VIGO COUNTY IN WEST CENTRAL INDIANA
* UNTIL 800 PM EST
* AT 709 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR UNIVERSAL...OR ABOUT 14
MILES NORTHWEST OF TERRE HAUTE...AND MOVING NORTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLINTON...FAIRVIEW PARK...ROSEDALE...MECCA...MONTEZUMA...
ROCKVILLE...BLOOMINGDALE...MARSHALL AND JUDSON.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3975 8753 3949 8753 3962 8706 3996 8711
3994 8727
$$
CO3 follow-up statements
000
WWUS53 KIND 170032
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
732 PM EST THU FEB 16 2006
INC121-165-167-170100-
/O.CON.KIND.SV.W.0009.000000T0000Z-060217T0100Z/
PARKE-VERMILLION-VIGO-
732 PM EST THU FEB 16 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EST
FOR NORTHERN VIGO...PARKE AND SOUTHERN VERMILLION COUNTIES...
AT 731 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROCKVILLE...OR ABOUT
23 MILES NORTHEAST OF TERRE HAUTE...MOVING NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARSHALL AND JUDSON.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST THURSDAY EVENING
FOR SOUTHWESTERN INDIANA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1100 PM EST THURSDAY EVENING FOR INDIANA.
LAT...LON 3975 8753 3949 8753 3962 8706 3996 8711
3994 8727
$$
CO000
WWUS53 KIND 170041
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
741 PM EST THU FEB 16 2006
INC121-165-167-170100-
/O.CON.KIND.SV.W.0009.000000T0000Z-060217T0100Z/
PARKE-VERMILLION-VIGO-
741 PM EST THU FEB 16 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EST
FOR NORTHERN VIGO...PARKE AND SOUTHEASTERN VERMILLION COUNTIES...
AT 736 PM EST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR JUDSON...OR ABOUT 22 MILES SOUTHWEST OF CRAWFORDSVILLE...MOVING
NORTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST THURSDAY EVENING
FOR SOUTHWESTERN INDIANA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1100 PM EST THURSDAY EVENING FOR INDIANA.
LAT...LON 3967 8747 3949 8753 3962 8706 3996 8711
3988 8723
$$
CO000
WWUS53 KIND 170058
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
758 PM EST THU FEB 16 2006
INC121-165-167-170108-
/O.EXP.KIND.SV.W.0009.000000T0000Z-060217T0100Z/
PARKE-VERMILLION-VIGO-
758 PM EST THU FEB 16 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN VIGO...PARKE AND
SOUTHEASTERN VERMILLION COUNTIES EXPIRES AT 800 PM EST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST THURSDAY EVENING
FOR SOUTHWESTERN INDIANA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1100 PM EST THURSDAY EVENING FOR INDIANA.
LAT...LON 3967 8747 3949 8753 3962 8706 3996 8711
3988 8723
$$
COWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 12:50 PM EST, 6 hours 24 minutes earlier.
Area forecast discussion, Feb 16, 12:50 PM EST, 6 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1250 PM EST THU FEB 16 2006 ...SEVERE THUNDERSTORMS POSSIBLE THIS EVENING... ...VERY STRONG NON-CONVECTIVE WINDS POSSIBLE LATER TONIGHT... .DISCUSSION...FORECAST FOCUS REMAINS ON THE SHORT TERM TODAY UNTIL FRIDAY MORNING. UPPER LEVEL SYSTEM RESPONSIBLE FOR THE DEEPENING SFC LOW IS NOW MOVING ACROSS THE CENTRAL PLAINS. SFC LOW NOW MOVING INTO CENTRAL IL WHERE BEST MASS CONVERGENCE/PRESSURE FALLS LOCATED JUST NE OF THE SFC LOW ARE LEADING TO A CLUSTER OF ELEVATED TSTRMS. MEANWHILE, TO THE AIRMASS ACROSS CENTRAL INDIANA INTO TN/KY IN THE WARM SECTOR REMAINS MOCLDY WITH A NARROW RIBBON OF DEWPOINTS IN THE 55 TO 58F RANGE NOW MOVING NE ALONG THE COLD FRONT FROM STL SOUTH. LAPS SOUNDINGS SHOW A WEAK CAPPING INVERSION AROUND 850MB FOR NOW. THE STRONG DYNAMIC LIFT NOW OCCURRING ACROSS MO ASSOCIATED WITH THE UPPER SYSTEM AND THE MID-UPPER JET WILL ACT ON THIS FRONT LATER TODAY TO FORCE A LINE OF LOW TOPPED CONVECTION. SHEAR VALUES REMAIN MORE THAN SUFFICIENT WITH 6KM SHEAR IN EXCESS OF 50KTS AND 1KM SHEAR FCST ON THE ORDER OF 40KTS. BUOYANCY PARAMETERS SHOULD BE SUFFICIENT FOR INITIAL UPDRAFT BEFORE LOW LEVEL SHEAR TAKES OVER AND AUGMENTS UPDRAFTS SO DO NOT BE FOOLED BY LOW CAPE PARAMETERS. TORNADO THREAT IS LESS CLEAR DUE TO VALUES OF DEWPOINTS WHICH WILL IMPACT THE LOWEST 1KM STABILITY PROFILE. GREATEST DEWPOINTS AND HENCE TORNADO THREAT SHOULD REMAIN ACROSS THE SW THIRD OF THE CWA BUT THAT WILL HAVE TO BE MONITORED. OTHERWISE, EXPECT A LINE OF CONVECTION RACING NE AT 50 MPH BETWEEN 6 PM AND 10 PM WITH POCKETS OF DAMAGING WINDS. AS FOR THE SYNOPTIC SCALE WINDS AND HIGH WIND WARNING...THE GRADIENT WINDS ARE ALREADY APPROACHING ADVISORY CRITERIA. HOWEVER, THE HIGH WIND WARNING TYPE WINDS WILL NOT OCCUR UNTIL FRONTAL PASSAGE AS STRONG PRESSURE RISES COMBINE WITH SUBSIDENCE TO PRODUCE GUSTS IN EXCESS OF 50 MPH. THIS THREAT APPEARS GREATEST IN THE 10 PM TO 3 PM TIME FRAME. I WAS TEMPTED TO PUSH BACK THE HIGH WIND WARNING AND JUST GO WITH AN ADVISORY THIS EVENING AND HIGH WIND WARNING LATER ON BUT GIVEN THAT IT WOULD CREATE 3 HEADLINES INCLUDING THE EXPECTED WATCH, I WILL DEFER TO CLARITY AND LEAVE THE WARNING/ADVISORY HEADLINES AS IS. BEYOND TONIGHT...ONE OF THE COLDEST IF NOT COLDEST AIRMASS OF THE SEASON WILL SLOWLY MOVE INTO THE REGION. LATEST SFC OBS SHOW TEMPS IN THE TEENS ACROSS IA AND WILL AIRMASS WILL ARRIVE FRI. GFS/ETA TEMP GUIDANCE AGREES WELL WITH COLDER TEMPS FRI NIGHT-SUNDAY. EXPECTED CLDS MAY SAVE US FROM DROPPING TO FAR INTO THE SINGLE DIGITS SAT NIGHT HOWEVER THIS WILL HAVE TO BE WATCHED CLOSELY SINCE IT APPEARS THAT DAYTIME HIGHS MAY ONLY REACH INTO THE TEENS/LOW 20S SATURDAY. && .IND WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING NORTHERN 2/3 CWA...WIND ADVISORY SOUTHERN 1/3 CWA TONIGHT. && CO
Hazardous weather outlook, Feb 16, 2:18 PM EST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 218 PM EST THU FEB 16 2006 INZ021-028>031-035>049-051>057-171930- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- 218 PM EST THU FEB 16 2006 ...HIGH WIND WARNING IN EFFECT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LINE OF SEVERE THUNDERSTORMS IS FORECAST TO DEVELOP ACROSS ILLINOIS THIS AFTERNOON. THIS LINE OF STORMS WILL RACE EAST INTO INDIANA THIS EVENING. THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60 MPH. THE GREATEST RISK FOR DAMAGING THUNDERSTORM WINDS WILL OCCUR FROM 5 PM THROUGH MIDNIGHT TONIGHT. IN ADDITION, IF SUFFICIENT MOISTURE MOVES INTO THE REGION LATER THIS EVENING...THERE WILL BE A THREAT FOR ISOLATED TORNADOES. AFTER THE COLD FRONT PASSES, STRONG NON-THUNDERSTORM RELATED WINDS WILL OCCUR. WEST NORTHWEST WINDS WILL GUST TO BETWEEN 50 AND 60 MPH MAINLY BETWEEN 10 PM AND 3 AM TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 5 PM THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060>065-067>072-171930- SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- 218 PM EST THU FEB 16 2006 ...WIND ADVISORY IN EFFECT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LINE OF SEVERE THUNDERSTORMS IS FORECAST TO DEVELOP ACROSS ILLINOIS THIS AFTERNOON. THIS LINE OF STORMS WILL RACE EAST INTO INDIANA THIS EVENING. THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60 MPH. THE GREATEST RISK FOR DAMAGING THUNDERSTORM WINDS WILL OCCUR FROM 5 PM THROUGH MIDNIGHT TONIGHT. IN ADDITION, IF SUFFICIENT MOISTURE MOVES INTO THE REGION LATER THIS EVENING...THERE WILL BE A THREAT FOR ISOLATED TORNADOES. AFTER THE COLD FRONT PASSES, STRONG NON-THUNDERSTORM WINDS WILL GUST TO BETWEEN 40 AND 50 MPH. THIS SHOULD OCCUR MAINLY BETWEEN 10 PM AND 3 AM TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 5 PM THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CO
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 7:05 PM EST | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard | 28 min |
| Feb 16, 7:30 PM EST | Severe Thunderstorm Warning | IND | Montgomery, Parke, Putnam | 45 min |
| Feb 16, 7:50 PM EST | Severe Thunderstorm Warning | IND | Clay, Sullivan, Vigo | 40 min |
| Feb 16, 8:02 PM EST | Severe Thunderstorm Warning | IND | Clay, Putnam | 33 min |
| Feb 16, 8:07 PM EST | Severe Thunderstorm Warning | IND | Boone, Hamilton | 38 min |
| Feb 16, 8:11 PM EST | Severe Thunderstorm Warning | IND | Clay, Owen | 34 min |
| Feb 16, 8:19 PM EST | Severe Thunderstorm Warning | IND | Daviess, Knox | 33 min |
| Feb 16, 8:27 PM EST | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hendricks, Marion | 48 min |
| Feb 16, 8:29 PM EST | Severe Thunderstorm Warning | IND | Greene | 46 min |
| Feb 16, 8:29 PM EST | Tornado Warning | IND | Hendricks, Morgan, Putnam | 12 min |
| Feb 16, 8:41 PM EST | Severe Thunderstorm Warning | IND | Madison | 34 min |
| Feb 16, 8:45 PM EST | Severe Thunderstorm Warning | IND | Monroe, Morgan, Owen | 30 min |
| Feb 16, 8:53 PM EST | Severe Thunderstorm Warning | IND | Daviess, Martin | 37 min |
| Feb 16, 9:11 PM EST | Severe Thunderstorm Warning | IND | Hancock, Johnson, Madison, Marion, Rush, Shelby | 32 min |
| Feb 16, 9:21 PM EST | Severe Thunderstorm Warning | IND | Brown, Lawrence, Monroe | 27 min |
| Feb 16, 9:36 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Lawrence | 39 min |
| Feb 16, 9:53 PM EST | Severe Thunderstorm Warning | IND | Rush, Shelby | 37 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.